Tornadoes · United States · Alabama · 2006
F2 tornado, Locust Fork to Allgood, Alabama, September 22, 2006
From Locust Fork to Allgood, this F2 tornado ran 0.3 miles across Blount County on September 22, 2006, touching down at 6:40 PM CDT and reaching 200 yards wide. It killed nobody, and did $50,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F2
- Date
- September 22, 2006
- Touchdown
- 6:40 PM CDT (23:40 UTC)
- Path length
- 0.3 miles (0.5 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- County
- Blount County
- Touchdown point
- 33.880, -86.620
- Lift-off point
- 33.880, -86.620
- Record number
- 924
What the Weather Service recorded
The tornado touched down briefly between the Lehigh Community and AL-79. One mobile home and one barn were completely destroyed. Two automobiles and one motorcycle were lifted from inside a barn and thrown at least 50 yards. Numerous trees and power lines were blown down along its damage path.
The tornado briefly touched down just south of Locust Fork, along Spunky Hollow Road near Azzilee Circle. A substantial workshop structure collapsed due to wall failure, as the entire roof was removed and pushed off. A home under construction was completely destroyed, and several other homes suffered roof and shingle damage. Several trees were knocked down along the path.
The tornado touched down just southwest of the Allgood community, north of Highway 75. The tornado then tracked northeastward, remaining north of Highway 75 the entire time. It dissipated in the city of Oneonta, just north of the Blount County Courthouse near 7th Street. Numerous trees and power lines were blown down along the tornado path. Oneonta High School suffered significant damage to its football field press box, and two concession stands were destroyed. The high school structure also sustained roof damage. The Blount County Courthouse sustained roof damage and many flagpoles were broken down. Several homes and out-buildings received major damage and a local gas station had its canopy blown off. Three people were injured as the tornado moved through, one seriously.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
25 minutes of warning. NWS BMX issued a tornado warning for this county at 23:15 UTC, 25 minutes before the tornado touched down, in force until 23:45 UTC.
The county was under a tornado watch, issued at 19:13 UTC and running to 00:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 14:46 UTC | 23:00 UTC | Lake Wind Advisory | BMX |
| 19:13 UTC | 00:00 UTC | Tornado Watch | BMX |
| 21:35 UTC | 22:15 UTC | Tornado Warning | BMX |
| 22:17 UTC | 22:45 UTC | Tornado Warning | BMX |
| 22:43 UTC | 23:15 UTC | Tornado Warning | BMX |
| 23:15 UTC | 23:45 UTC | Tornado Warning | BMX |
| 23:45 UTC | 00:15 UTC | Severe Thunderstorm Warning | BMX |
| 23:50 UTC | 00:30 UTC | Tornado Warning | BMX |
| 00:29 UTC | 00:50 UTC | Tornado Warning | BMX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:56 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Sep 22, 3:15 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 22, 3:15 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT FRI SEP 22 2006 CORRECTED THE EXPIRATION TIME OF THE LAKE WIND ADVISORY. .DISCUSSION... IT HAS TURNED INTO A BUSY AFTERNOON ROUND HERE. TEMPERATURES SOARED INTO THE LOW 90S RESULTING IN VERY UNSTABLE CONDITIONS ACROSS A LARGE PORTION OF NORTHERN AND CENTRAL ALABAMA...INCLUDING CAPES UP TO 4000 J/KG. IN ADDITION...EFFECTIVE SHEAR UP TO 40 KNOTS AND A NORTHWEST TO SOUTHEAST ORIENTED WARM FRONT HAVE RESULTED IN SOME STRONG TO SEVERE THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT THROUGH 7 PM AND SEVERAL STORMS HAVE SHOWN RESPECTABLE ROTATION SIGNATURES. BOTH THE COVERAGE AND INTENSITY OF THUNDERSTORMS SHOULD DECREASE AFTER SUNSET ALTHOUGH A FEW SHOWERS MAY LINGER OVERNIGHT. LOWS SHOULD BOTTOM OUT AROUND THE 70 DEGREE MARK. WITH LIGHT SOUTHERLY FLOW. PRECIPITABLE WATER SHOULD BE IN EXCESS OF TWO INCHES AREA WIDE BY MORNING. CONFIDENCE IS LOW AS TO EXACTLY WHAT WILL HAPPEN TOMORROW. UNLIKE TODAY...THERE WILL BE NO SURFACE FEATURE TO FOCUS LIFT...THUS WILL GO WITH A PRETTY UNIFORM CHANCE OF RAIN...AROUND 50 PERCENT. ANY LINGERING OUTFLOW BOUNDARIES MAY HELP TO FOCUS THE INITIAL ACTIVITY...BUT ITS WAY TOO SOON TO MAKE THAT CALL. ADDITIONALLY...HEIGHTS ACTUALLY RISE SLIGHTLY TOMORROW...WHICH SUGGESTS THE POTENTIAL FOR TEMPERATURES AS WARM OR WARMER THAN TODAY. FURTHER COMPLICATING MATTERS WILL BE LOW CLOUDS THAT ARE EXPECTED TOMORROW...AROUND 4000 FEET. PERHAPS THE TEN THOUSAND DOLLAR QUESTION IS HOW SOON THESE CLOUDS WILL BURN OFF....WHICH WILL HAVE A DIRECT INFLUENCE ON THE AFTERNOON HIGHS...AS WELL AS THE TIME THE FIRST THUNDERSTORMS DEVELOP. TEMPERATURES WILL BE KEY TOMORROW AS FAR AS CONVECTION GOES. AT THIS TIME...EXPECTING STRATUS TO BURN OFF BETWEEN 10 AND 11 AM FOLLOWED BY A QUICK WARMUP INTO THE UPPER 80S...AND SCATTERED THUNDERSTORMS BY 2 PM. AS FAR AS SEVERITY...NOT EXPECTING THE DYNAMICS TO BE IN PLACE TOMORROW...BUT AGAIN...THE KEY WILL BE HEATING. NOT EXPECTING ANY WIDESPREAD SEVERE STORMS...UNLESS TEMPERATURES GET OUT OF HAND. SATURDAY NIGHT INTO SUNDAY...A STRONG COLD FRONT WILL APPROACH FROM THE WEST. AMPLE MOISTURE WILL STILL BE IN PLACE AND SOME CLEARING MAY RESULT IN DESTABILIZATION AHEAD OF THE FRONT. THE FRONT SHOULD APPROACH TUSCALOOSA BY 11 AM...BIRMINGHAM SHORTLY AFTER NOON...ANNISTON AND MONTGOMERY BY 3 PM...AND EXIT OUR AREA BY 6 PM. RAIN AND THUNDERSTORMS SHOULD DEVELOP DURING THE MID MORNING HOURS AND CONTINUE THROUGH FRONTAL PASSAGE. SOME STORMS MAY BE SEVERE...WITH THE BEST CHANCE OF SEVERE STORMS JUST AHEAD OF OR RIGHT ALONG THE FRONT. A FAVORABLY POSITIONED UPPER LEVEL JET WILL ONLY ENHANCE THE THREAT FOR SEVERE STORMS. STRONG WINDS LOOK LIKE THE MOST LIKELY FORM OF SEVERE ACTIVITY...ALTHOUGH BRIEF TORNADOES CAN ALWAYS SPIN UP IN ASSOCIATION WITH ANY STRONG THUNDERSTORMS ALONG THE FRONT. MONDAY...THE TROUGH AXIS WILL SLOWLY SHIFT ACROSS CENTRAL ALABAMA...MARKING THE ONSET OF CLEARER...COOLER DRY CONDITIONS...MUCH LIKE WE EXPERIENCED LAST TUESDAY AND WEDNESDAY. THE NEXT FRONT IN THIS ACTIVE WEATHER PATTERN IS POISED TO AFFECT CENTRAL ALABAMA ON THURSDAY. WILL HAVE TO WATCH THIS ONE CLOSELY...BUT WILL FOCUS ON THE MORE PRESSING ISSUES THROUGH THE WEEKEND. 12/SIRMON && .AVIATION...18Z TAF DISCUSSION. GUSTY SURFACE WINDS EXISTS AT MOST REPORTING LOCATIONS AS THE BOUNDARY LAYER HAS MIXED. THEREFORE...WINDS WILL HAVE A SOUTHERLY COMPONENT AT ALL TERMINALS SHORTLY AND WINDS ARE A BIT MORE UNIFORM THROUGH A FEW THOUSAND FEET. THE WARM FRONT HAS PUSHED NORTH OF ALL LOCATIONS EXCEPT ANB...WITH CUMULUS FIELD LIFTING TO VFR LEVELS. WILL PLUG IN A FEW MVFR CEILINGS ACROSS THE AREA THIS AFTERNOON WITH VCTS. WINDS REMAIN SOUTHERLY AFTER 00Z BETWEEN 5 AND 10 KNOTS. INSTALLED MVFR CEILINGS AFTER 06Z LIFTING TO VFR BY AROUND 15Z. A FEW STRONG STORMS ARE POSSIBLE WITH HIGHER GUST OF WIND THIS AFTERNOON AND THIS EVENING BUT WILL BE LIMITED IN TEMPORAL SCALE AT ANY TERMINAL. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 88 71 78 / 40 50 40 70 ANNISTON 67 86 71 80 / 40 50 40 70 BIRMINGHAM 72 88 72 79 / 40 50 50 70 TUSCALOOSA 71 90 72 83 / 30 40 50 70 CALERA 71 88 71 80 / 40 50 40 70 AUBURN 69 88 70 82 / 30 30 20 70 MONTGOMERY 71 90 73 87 / 50 40 30 70 TROY 70 89 72 84 / 30 40 20 70 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...A TORNAOD WATCH IS IN EFFECT UNTIL 7 PM TODAY FOR THE FOLLOWING COUNTIES: BLOUNT...SHELBY...WALKER...COOSA ST. CLAIR...JEFFERSON...TALLADEGA...CALHOUN...CLAY TALLAPOOSA...MARION...WINSTON...FAYETTE AND LAMAR. A LAKE WIND ADVISORY IN IN EFFECT UNTIL 6 PM TODAY FOR THE FOLLOWING COUNTIES: MARION...LAMAR...FAYETTE...WINSTON...WALKER...BLOUNT...ETOWAH CALHOUN...CHEROKEE...PICKENS...TUSCALOOSA...JEFFERSON...SHELBY ST. CLAIR...TALLADEGA...SUMTER...GREENE...HALE...PERRY...BIBB AND MARENGO. && 07/07/07
Hazardous weather outlook, Sep 22, 2:31 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 231 PM CDT FRI SEP 22 2006 ALZ011>015-017>050-231130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 231 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS A WARM FRONT MOVES NORTHWARD THROUGH THIS EVENING...A FEW ROTATING STORMS ARE POSSIBLE WITH THE POTENTIAL OF PRODUCING TORNADOES. THE GREATEST THREAT FOR TORNADOES WILL BE NORTH OF A LINE FROM ALEXANDER CITY...TO BIRMINGHAM...TO SULLIGENT. THIS INCLUDES THE TUSCALOOSA...BIRMINGHAM...AND ANNISTON METRO AREAS. THE STORMS WILL BEGIN LOSING THEIR INTENSITY AFTER DARK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY... MAINLY IN THE THE AFTERNOON AND EVENING...ACROSS ALL OF CENTRAL ALABAMA. A BETTER CHANCE OF STRONG THUNDERSTORMS...INCLUDING A SMALL THREAT OF SEVERE THUNDERSTORMS...WILL COME ON SUNDAY...STARTING AROUND 8 AM IN THE NORTHWEST AND LASTING UNTIL AROUND 8 PM IN THE SOUTHEAST. THESE STORMS ARE EXPECTED TO COME IN THE FORM OF A SQUALL LINE... WITH WIND GUSTS OVER 55 MPH BEING THE PRIMARY THREAT. NO ADDITIONAL HAZARDS ARE EXPECTED AFTER SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED DUE TO SEVERE THUNDERSTORMS ON SUNDAY. 75/LINHARES
In the hours before
Local storm report, Sep 22, 3:02 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL ODENVILLE 33.69N 86.40W
09/22/2006 E0.75 INCH ST. CLAIR AL EMERGENCY MNGR
PENNY SIZED HAIL REPORTED BY EMA.
&&
KSUMRALLLocal storm report, Sep 22, 3:04 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM FUNNEL CLOUD N PELL CITY 33.56N 86.27W
09/22/2006 ST. CLAIR AL LAW ENFORCEMENT
POLICE OFFICERS REPORTED A FUNNEL CLOUD SPOTTED FROM THE
INTERSECTION OF HWY 174 AND HWY 231 LOOKING NORTH OF PELL
CITY
&&
KSUMRALLLocal storm report, Sep 22, 3:40 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 7 SW VANDIVER 33.38N 86.61W
09/22/2006 SHELBY AL AMATEUR RADIO
LAW ENFORCEMENT REPORTED TORNADO WITH NO VISIBLE DEBRIS
OR DAMAGE.
&&
KSUMRALLLocal storm report, Sep 22, 5:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
09/22/2006 TALLADEGA AL LAW ENFORCEMENT
TALLADEGA POLICE DEPARTMENT REPORTED TREES DOWN ON HOME
AT 114 DOGWOOD CIRCLE.
&&
JBWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Birmingham, AL (KBMX), 12:00Z
11.7 hours before the tornado, 79 km from the path. September 22, 2006.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -464 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
- 0-3 km lapse rate
- 4.3 K/km
Birmingham, AL (KBMX), 00:00Z
0.3 hours after it, 79 km from the path. September 23, 2006.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -10 J/kg
- Surface CAPE
- 2729 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 15.0
- 0-3 km lapse rate
- 6.1 K/km
The surface observations
Birmingham Municipal (BHM), 37 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:53 UTC | 84 | 72 | 170° 12 kt | 16 | 1012.5 | -RA |
| 22:53 UTC | 83 | 72 | 160° 11 kt | 17 | 1013.2 | |
| 23:53 UTC | 82 | 72 | 150° 10 kt | 1013.9 | ||
| 00:53 UTC | 80 | 72 | 160° 9 kt | 16 | 1014.6 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Birmingham radar (KBMX), 80 km away, was scanning. The volume nearest the touchdown began at 23:40 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:10 UTC | TSTM WND DMG | 5 E Arab | Marshall, AL | LARGE TREE DOWN ON HICKORY LN BETWEEN ARAB AND SCANT |
| 23:02 UTC | TORNADO 2 | 2 Sw Locust Fork | Blount, AL | ONE MOBILE HOME AND BARN WERE COMPLETELY DESTROYED. DAMAGE TO TWO CARS AND A MOTORCYCLE LIFTED FROM INSIDE BARN AND THROWN 50 YARDS TO THE NORTH. TIN OBSERVED IN TREE 50 FEET ALOFT AND SCATTERED TO THE NORTH AS MUCH AS 2 |
| 23:20 UTC | TORNADO | Locust Fork | Blount, AL | ONE HOME COMPLETELY DESTROYED...NEW HOME WITH INTERIOR NOT FINISHED...SEVERAL HOMES WITH ROOFS OFF...TREES AND POWER LINES DOWN...NEAR HIGHWAY 79. |
| 23:35 UTC | FUNNEL CLOUD | 5 Ne Horton | Marshall, AL | NEAR KENNY RD AND CR 168. |
| 23:40 UTC | TORNADO 2 | Locust Fork | Blount, AL | *** 3 INJ *** ROOF DAMAGE OCCURRED TO BLOUNT COUNTY COURTHOUSE...ALONG WITH MULTIPLE FLAGPOLES AND TREES...DOWNED IN VICINITY. HIGH SCHOOL FOOTBALL FIELD PRESS BOX HEAVILY DAMAGED...ALONG WITH TWO CONCESSION STANDS DESTR |
| 23:40 UTC | TORNADO 2 | Locust Fork | Blount, AL | WELL BUILT...LARGE WORKSHOP WALLS COLLAPSED...WITH ENTIRE ROOF STRUCTURE PUSHED OFF TO THE EAST. ONE HOME UNDER CONSTRUCTION COMPLETELY DESTROYED. ONE HOME WITH LEAVES AND GRASS STUCK TO THREE SIDES. A FEW HOMES ALSO SUS |
| 23:52 UTC | TORNADO 2 | 4 S Oneonta | Blount, AL | *** 3 INJ *** ROOF DAMAGE OCCURRED TO BLOUNT COUNTY COURTHOUSE...ALONG WITH MULTIPLE FLAGPOLES AND TREES...DOWNED IN VICINITY. HIGH SCHOOL FOOTBALL FIELD PRESS BOX HEAVILY DAMAGED...ALONG WITH TWO CONCESSION STANDS DESTR |
| 23:52 UTC | TORNADO 2 | Oneonta | Blount, AL | *** 3 INJ *** ROOF DAMAGE OCCURRED TO BLOUNT COUNTY COURTHOUSE...ALONG WITH MULTIPLE FLAGPOLES AND TREES...DOWNED IN VICINITY. HIGH SCHOOL FOOTBALL FIELD PRESS BOX HEAVILY DAMAGED...ALONG WITH TWO CONCESSION STANDS DESTR |
| 00:15 UTC | TORNADO | Oneonta | Blount, AL | *** 2 INJ *** ...CONDITION UNKOWN. PERSON POSSIBLY TRAPPED IN CAR WITH TREE ON IT NEAR ADAMS AVENUE. MULTIPLE STRUCTURES...TREES...AND POWER LINES DOWN ACROSS CITY. |
| 00:20 UTC | TORNADO | Locust Fork | Blount, AL | ONE HOME COMPLETELY DESTROYED...NEW HOME WITH INTERIOR NOT FINISHED...SEVERAL HOMES WITH ROOFS OFF...TREES AND POWER LINES DOWN...NEAR HIGHWAY 79. |
| 01:06 UTC | TSTM WND DMG | Albertville | Marshall, AL | TREES DOWN. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2006 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of September 22, 2006
32 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| September 22 | 2:40 PM CDT | F0 | Crawford, MO | 3.0 | 80 | |||
| September 22 | 2:42 PM CDT | F2 | Reynolds, MO | 25.2 | 550 | |||
| September 22 | 2:42 PM CDT | F1 | Crawford, MO | 10.4 | 80 | |||
| September 22 | 3:11 PM CDT | F1 | Washington, MO | 3.1 | 150 | |||
| September 22 | 3:18 PM CDT | F1 | Jefferson, MO | 1.5 | 100 | |||
| September 22 | 3:20 PM CDT | F3 | Massac, IL | 3.5 | 125 | 2 | $500,000 | |
| September 22 | 3:30 PM CDT | F2 | Madison, MO | 25.0 | 880 | 1 | $150,000 | |
| September 22 | 4:02 PM CDT | F1 | Livingston, IL to KY | 9.3 | 500 | $365,000 | ||
| September 22 | 4:13 PM CDT | F4 | Crosstown–Murphysboro tornado, Missouri and Illinois | 27.5 | 225 | 6 | $7.8 million | |
| September 22 | 4:27 PM CDT | F1 | Crittenden, KY | 5.0 | 150 | $100,000 | ||
| September 22 | 4:38 PM CDT | F0 | Marshall, AL | 0.1 | 10 | |||
| September 22 | 4:55 PM CDT | F0 | Washington, IL | 0.1 | 20 | |||
| September 22 | 5:02 PM CDT | F2 | Iron, MO | 4.8 | 100 | |||
| September 22 | 5:05 PM CDT | F1 | Jefferson, MO | 0.7 | 100 | |||
| September 22 | 5:12 PM CDT | F0 | Marion, AR | 0.3 | 25 | |||
| September 22 | 5:15 PM CDT | F0 | Colbert, AL | 4.0 | 20 | |||
| September 22 | 5:17 PM CDT | F1 | Webster, KY | 6.0 | 150 | $150,000 | ||
| September 22 | 5:20 PM CDT | F0 | Pike, IL | 0.1 | 20 | |||
| September 22 | 5:35 PM CDT | F0 | Stone, AR | 5.2 | 25 | |||
| September 22 | 6:02 PM CDT | F2 | Blount, AL | 1.3 | 100 | $70,000 | ||
| September 22 | 6:02 PM CDT | F0 | Cook, IL | 0.3 | 50 | |||
| September 22 | 6:06 PM CDT | F1 | Marshall, AL | 3.2 | 500 | $90,000 | ||
| September 22 | 6:15 PM CDT | F1 | Izard, AR | 3.7 | 40 | |||
| September 22 | 6:22 PM CDT | F2 | Sharp, AR | 14.0 | 100 | $2,000 | ||
| September 22 | 6:23 PM CDT | F1 | Izard, AR | 8.0 | 50 | |||
| September 22 | 6:52 PM CDT | F2 | Blount, AL | 4.4 | 200 | 3 | $1.5 million | |
| September 22 | 7:38 PM CDT | F1 | Daviess, KY | 4.0 | 75 | $70,000 | ||
| September 22 | 6:39 PM MDT | F0 | Grand, UT | 0.2 | 15 | |||
| September 22 | 8:01 PM CDT | F1 | Butler, MO | 0.3 | 50 | $4,000 | ||
| September 22 | 8:05 PM CDT | F1 | Madison, TN | 3.0 | 25 | $50,000 | ||
| September 22 | 8:15 PM CDT | F1 | Phelps, MO | 8.0 | 350 | $1.5 million | ||
| September 22 | 12:06 AM CDT | F0 | Graves, KY | 0.2 | 40 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.